advertisement
advertisement
The Veritas Health Forum is moving! On September 30, 2020, this Forum will no longer be available. Please read important information about the changes here.

Oxycodone reset/detox/taper - can it restore response?

Hi,

I have TRD and CP and was getting good effect from 4x5mg Oxycodone for about 2 years. It helped a bit with the chronic pain but more importantly it helped with the truly traumatic anhedonia and depression I suffer. I would get a solid 45 minutes of “normality” from each dose - I’d actually care about things. Obviously I never mentioned this to my pain doctor.

However in Feb I had an SCS implant operation which went a bit wrong and left me in a lot of nerve pain (thoracic radiculopathy - a pinched nerve, of sorts). They prescribed extra oxycodone, which let me have a great February mood-wise but now 5mg, or even 20mg oxycodone leaves me feeling empty and anhedonic. The obvious conclusion is that my tolerance has shot up. 

This is personally totally devastating as those 45 minutes of normality allowed me to connect with Normal humans, to feel human, to feel... alive. Not high - just normally alive.

Anyway, my question is: is it possible to get the oxycodone response/effect on mood back? If so, what is the best way to do that? Taper down to 0mg? Taper to 10mg? If so, for how long? How quickly should I taper back up? -  I’ve no idea.

If anyone could shed any light or pointers on this area, I’d be extremely grateful.

Be well as well as you can,

Pete

advertisement

Comments

  • memerainboltmemerainbolt IndianaPosts: 4,713

    sming..

    This is something you need to discuss with your doctor, the one that prescribed the oxycodone. No one here is capable of telling you how long or how quickly you should taper. Only your doctor can provide that information.

    Sandra
    Veritas Health Forum Moderator

  • Apologies if I crossed the line Sandra.

    > Anyway, my question is: is it possible to get the oxycodone response/effect on mood back?

    - is it OK to ask that question?
    Peter

  • advertisement
  • memerainboltmemerainbolt IndianaPosts: 4,713

    Peter

    No apologies needed, you did not cross any lines. It's your question on your getting your mood back. That is still something you would have to discuss with your doctor. He is the only one that knows you mentally and physically. (?) He should be able to adjust your medications to help with pain and with the depression.

    Depression and chronic pain go hand in hand. You have to treat both. I have been going thru both for years and have been seeing a pain psychologist for years. And that was the best thing I ever I did. 

    Good luck and keep us posted
    Sandra

  • Jerome001Jerome001 Cocoa Beach, FloridaPosts: 337

    As we are all different, is there any study or studies they suggest how long one needs to be off opiates before they work like they did for us initially? I'm not sure we can ever get back to that initial point where our bodies treat opiates like we never had them before. BTW, Pete, thanks for using the word "anhedonic" as I did not know it and had to look it up. With my now somewhat limited comprehension of the word, I can certainly see how it would and does apply to many of us chronic pain patients. Good luck. Jerome

  • Peter, I have struggled with depression since I was a child and never understood the emptiness and disconnect I often felt. I looked up anhedonia after reading your post and it describes so many of my most depressed days. I have been on an antidepressant for many years for coping with chronic pain, but there are those anhedonic days that have always been there, even as a child. I am not on opiates but I take fioricet daily for pain and many times I notice it really helps my disconnect even if I don’t get much pain relief. I definitely understand your need to feel normal again. This is something I need to look into now that I have a word for it. Your post helped me alot since today was a rough one. I hope you get some answers from your dr. for your meds. Keep us posted. Nancyann 

  • advertisement
  • I take Wellbutrin  for depression from chronic pain as well as pain meds. Usually I feel better and can do more when I have little pain relieved by the pain meds.

     Talk to your Dr. And even journal how you feel during the day and when you take pain med put the number of your pain like 1-10 scale and how you feel after pain meds and show the Dr. 

    I had to do that after my injections doing the pain scale every hour than weekly maybe talk to your Pain Dr. I hope you have a good pain center that offers Physiotherapy and mindfulness healing to help manage pain. 

  • I had to look up "anhedonic" like others, even though I consider myself to have a large vocabulary.  I don't see how pain medicine can do anything for depression, it's meant to help pain.  Sorry you are feeling this way... I hope your doctor has some advice for you.

advertisement
Sign In or Join Us to comment.